Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 15, 2006, 3:33 PM CDT for Nance County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 15, 2006, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Nance County, NE
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:04 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:31 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 15, 3:31 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT SAT APR 15 2006
.SHORT TERM...THROUGH 12Z TUESDAY. NOT TOO MANY WIDESWEEPING
CHANGES TO FORECAST IN SHORT TERM. DEALING MOSTLY WITH NEXT FEW
HOURS AND SEVERE POTENTIAL. DRYLINE IS MOVING THROUGH THE
NORTHEASTERN TWO THIRDS OF THE CWA AND SEVERE CONVECTION IS
FIRING. EVENT SHOULD BE OVER WITHIN THE NEXT FEW HOURS FOR US
JUDGING BY THE TIMING OF THE DRY LINE. TOOK OUT POPS FOR MONDAY
NIGHT AS WE LOOK QUITE DRY FOR LOWER LEVELS. NAM IS HINTING AT
SOME STRATUS DEVELOPING WITH UPSLOPE FLOW...BUT HAVE NOT BOUGHT
INTO IT.
.LONG TERM...12Z TUESDAY THROUGH SATURDAY. FOCUS IN THE EXTENDED IS
ON PRECIPITATION CHANCES TUESDAY AND TEMPERATURES THROUGH THE PERIOD.
AN UPPER LOW MOVES FROM THE NORTHERN/CENTRAL ROCKIES INTO THE
NORTHERN/CENTRAL PLAINS ON TUESDAY. HELD ONTO SOME SLIGHT CHANCE
POPS ACROSS THE NORTHEAST EARLY TUESDAY MORNING ASSOCIATED WITH WARM
AIR AND MOISTURE ADVECTION ALONG THE LLJ. WITH THE NORTHERLY TRACK
OF THE LOW...THE DRY SLOT WORKS INTO THE MAJORITY OF THE CWA AND
LIMITED MOISTURE AVAILABILITY WILL SEVERELY LIMIT PRECIP CHANCES.
THE FAR NORTHERN CWA WILL SEE THE BEST SHOT FOR ANY RAIN...HOWEVER
IT LOOKS LIKE ANY SIGNIFICANT PRECIPITATION WILL STAY NORTH AND EAST
OF THE ENTIRE CWA. THE SURFACE COLD FRONT ASSOCIATED WITH THE UPPER
LOW SWEEPS THROUGH THE AREA LATE MORNING INTO EARLY AFTERNOON...WITH
BREEZY WEST NORTHWEST WINDS BEHIND IT. MAX TEMPS ARE A LITTLE TRICKY
ON TUESDAY GIVEN FRONTAL PASSAGE...BUT HAVE PAINTED MAXES FROM UPPER
50S NORTHWEST TO AROUND 70 SOUTHEAST FOR NOW.
THE UPPER LOW CONTINUES TO SPIN OVER THE EASTERN DAKOTAS ON
WEDNESDAY. THIS WILL WRAP SOME CLOUDS ACROSS THE NORTH...BUT ANY
PRECIP LOOKS TO STAY WELL NORTH OF THE CWA. TEMPS WILL REMAIN NEAR
OR A COUPLE DEGREES BELOW AVERAGE ON WEDNESDAY. THE UPPER LOW MOVES
INTO THE UPPER MIDWEST/GREAT LAKES REGION ON THURSDAY WITH WEAK
RIDGING OR QUASI-ZONAL FLOW DEVELOPING OVER THE WESTERN CONUS.
TEMPERATURES WILL BEGIN TO MODERATE IN THIS PATTERN...AND CONTINUE
TO WARM FRIDAY AS THE UPPER RIDGE BUILDS OVER THE PLAINS. THE LLJ
PICKS UP FRIDAY NIGHT INTO SATURDAY BUT IT LOOKS LIKE ANY CHANCE OF
PRECIP STAYS WELL SOUTH OF THE CWA SO WILL STICK WITH THE GOING DRY
FORECAST. HEIGHTS CONTINUE TO BUILD ON SATURDAY AHEAD OF UPPER LOW
DIGGING OVER SOUTHWEST U.S. WITH TEMPS REACHING AROUND 70 DEGREES IN
RESPONSE.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ060-NEZ061-
NEZ072-NEZ073-NEZ074-NEZ082-NEZ083-NEZ084.
KS...HIGH WIND WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR KSZ005-
KSZ006-KSZ017-KSZ018.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005-KSZ006-
KSZ017-KSZ018.
&&
HEINLEINHazardous weather outlook, Apr 15, 11:57 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1157 AM CDT SAT APR 15 2006 NEZ039>041-046>049-062>064-161200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK- 1157 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN 3 AND 8 PM TODAY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN HAZARDS. A SMALL...BRIEF TORNADO IS ALSO POSSIBLE...MAINLY EAST OF FULLERTON AND NORTH OF OSCEOLA. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THROUGH THE EVENING...DUE TO STRONG WINDS... WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 8 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ077-087-161200- FILLMORE-THAYER- 1157 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN 3 AND 8 PM TODAY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN HAZARDS. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THROUGH THE EVENING...DUE TO STRONG WINDS... WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 PM AND 8 PM THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ007-019-NEZ075-076-085-086-161200- JEWELL-MITCHELL-ADAMS-CLAY-WEBSTER-NUCKOLLS- 1157 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN 3 AND 8 PM TODAY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN HAZARDS. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THROUGH THE EVENING...DUE TO STRONG WINDS... WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 PM AND 8 PM THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-006-017-018-NEZ072>074-082>084-161200- PHILLIPS-SMITH-ROOKS-OSBORNE-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- 1157 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. THE MAIN HAZARDS WILL BE WIND GUSTS OVER 60 MPH AND HAIL THE SIZE OF QUARTERS. A WIDESPREAD OUTBREAK OF SEVERE WEATHER IS NOT EXPECTED. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THROUGH THE EVENING...DUE TO STRONG WINDS... WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM 2 PM TO 6 PM THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ060-061-161200- DAWSON-BUFFALO- 1157 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. THE MAIN HAZARDS WILL BE WIND GUSTS OVER 60 MPH AND HAIL THE SIZE OF QUARTERS. A WIDESPREAD OUTBREAK OF SEVERE WEATHER IS NOT EXPECTED. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THROUGH THE EVENING...DUE TO STRONG WINDS... WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM 2 PM TO 6 PM THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Apr 15, 3:22 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT SAT APR 15 2006 NEZ041-152045- NANCE- 322 PM CDT SAT APR 15 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NANCE COUNTY... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAPMAN...OR 17 MILES NORTHEAST OF GRAND ISLAND...AND MOVING NORTH AT 65 MPH. * THE THUNDERSTORM WILL BE NEAR... FULLERTON AT 335 PM CDT... BELGRADE AT 340 PM CDT... PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 15, 3:28 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 328 PM CDT SAT APR 15 2006 NEZ040-152100- GREELEY- 328 PM CDT SAT APR 15 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOLBACH...OR 36 MILES NORTH OF GRAND ISLAND...AND MOVING NORTH AT 60 MPH. * THE THUNDERSTORM WILL BE NEAR... SPALDING AT 340 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:27 AM CDT | Wind Advisory | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more | 13 hr |
| Apr 15, 3:06 PM CDT | Severe Thunderstorm Warning | GID | Valley | 33 min |
| Apr 15, 3:18 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 57 min |
| Apr 15, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, York | 28 min |
| Apr 15, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Polk | 36 min |
| Apr 15, 4:14 PM CDT | Severe Thunderstorm Warning | GID | York | 21 min |
| Apr 15, 4:16 PM CDT | Severe Thunderstorm Warning | GID | Nance | 34 min |
| Apr 15, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 21 min |
| Apr 15, 2:01 PM CDT | High Wind Warning | GID | Osborne, Phillips, Rooks, Smith | 119 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.